MAUDE Adverse Event Report: UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code Pain (1994)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that 6 years after the initial surgery, a revision surgery of the eclipse with the universal glenoid was necessary as the patient suffered pain in the shoulder joint.The sub-scapularis no longer had any function.Therefore an inverse prosthesis was indicated and a prosthesis from another manufacturer was implanted.As the patient was allergic to metal, no modular conversion of the glenoid could be performed.Therefore the universal glenoid and the eclipse had to be removed.The surgeon further reported that dark traces were identified below the trunnion.The lysis fringes are the result of the pe abrasion.Only small fragments of the pe insert were still present.Update 22-feb-2021: x-ray pictures and a surgery report was provided with the information that the initial surgery was performed on (b)(6) 2017.The reported event was identified on (b)(6) 2020 via scintigraphy.Update 26-feb-2021: the revision surgery was performed on (b)(6) 2021.
 
Additional Manufacturer Narrative
Complaint not confirmed, no abnormalities were observed that may have contributed to the event.The drive feature damage is likely a result of the implantation and/or removal process.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
MDR Report Key12506445
Report Number1220246-2021-03673
Device Sequence Number3376344
Product Code PHX
UDI-Device Identifier00888867057722
UDI-Public00888867057722
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-30
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;